What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 20, 2:10 PM MST, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 20, 2:10 PM MST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
210 PM MST Tue Jul 20 2021
.SYNOPSIS...
The weather pattern will remain favorable for scattered showers
and thunderstorms through Wednesday, then an increase in activity
is expected late in the week into the weekend. Otherwise, high
temperatures will be near or slightly below normal through the
week.
&&
.DISCUSSION...
The weather pattern for the Desert Southwest remains dominated by
an expansive upper ridge over the Four Corners. Southern Arizona
remains under moist easterly to southeasterly flow. A few
thunderstorms started up in Santa Cruz and western Pima Counties
around noon. Isolated to scattered thunderstorms are likely to
develop into the evening hours, but today does seem to point to
more limited activity than what we've seen in recent days.
Subtle differences in the pattern could lead to stronger activity
Wednesday. A jet stream nudging in from the east will lead to
stronger easterly flow and bring the potential for stronger
storms tomorrow. The quicker motion will mitigate the flooding
concerns, though gusty winds and potential for blowing dust will
be possible.
Our attention then turns to an easterly wave that will trek across
Texas through NM toward Arizona late this week. This wave will
bring abundant moisture and strong forcing, and potentially slow
down/stall over the region Thursday into the weekend. Ensemble
guidance has been rather consistent with the trajectory of this
wave, and many of these progs suggest that this system will be
quite anomalous. Given our recent wet period, water will likely
quickly runoff during stronger storms, and flooding will be our
primary concern. This storm system could impact us Thursday
through Saturday. The active pattern is likely to continue into
next week.
&&
AVIATION...Valid through 22/00Z.
ISOLD-SCT SHRA/TSRA this afternoon and evening with this favored
areas being Pima and Santa Cruz Counties. SCT-BKN clouds at 8k-12k
ft MSL much of the period. SHRA/TSRA returns tomorrow and more
widespread areal coverage is expected. Expect brief MVFR CIGS/VSBYS
and mountain obscurations around TSRA along with gusty outflow
winds. Otherwise, SFC wind generally less than 12 kts. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...A wet monsoon pattern will continue this week,
resulting in scattered showers and thunderstorms. Better coverage of
showers and storms is anticipated starting Thursday, increasing on
Friday/Saturday. Storms will be possible at all hours of the day
during this period. Primary concerns outside of the typical gusty
winds is the potential for flooding due to heavy rains and slow
moving storms. Daytime temperatures will remain below normal. 20-
foot winds will generally be less than 15 mph when not influenced by
thunderstorms.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&
Public...Dang
Aviation...Howlett
Fire Weather....Dang
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 20, 4:12 PM MST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Tucson AZ
412 PM MST Tue Jul 20 2021
AZZ502>504-515-202345-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
412 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 445 PM
MST...
At 412 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles south of Three Points, or 19 miles west of Green Valley, moving
northwest at 15 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Three Points, Kitt Peak, San Pedro and Pan Tak.
LAT...LON 3195 11124 3183 11130 3193 11164 3212 11150
TIME...MOT...LOC 2312Z 127DEG 11KT 3192 11133
AH
Special weather statement, Jul 20, 4:40 PM MST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Tucson AZ
440 PM MST Tue Jul 20 2021
AZZ509>511-210030-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan
Meadow-Galiuro and Pinaleno Mountains including Mount Graham-
440 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND WEST
CENTRAL GREENLEE COUNTIES UNTIL 530 PM MST...
At 440 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Safford Regional Airport, or 12 miles southwest of
Clifton, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional
Airport, Pima, Central, Swift Trail Junction and Frye Mesa Dam.
LAT...LON 3309 10944 3288 10929 3264 10977 3291 11002
TIME...MOT...LOC 2340Z 058DEG 16KT 3293 10946
GL
Special weather statement, Jul 20, 4:52 PM MST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tucson AZ
452 PM MST Tue Jul 20 2021
AZZ502-210045-
Tohono O'odham Nation including Sells-
452 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
545 PM MST...
At 451 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Topawa, or 14 miles south of Sells, moving west at
15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Vamori, Cowlic, Kots Kug and Itak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3162 11197 3172 11228 3186 11227 3185 11183
3162 11185
TIME...MOT...LOC 2351Z 092DEG 12KT 3172 11194
MeyerSpecial weather statement, Jul 20, 6:44 PM MST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
644 PM MST Tue Jul 20 2021
AZZ502-504-210230-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
644 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
730 PM MST...
At 643 PM MST, Doppler radar was tracking a strong thunderstorm over
Drexel Heights, or 8 miles southwest of Tucson, moving west at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Drexel Heights, South Tucson, Three Points, Tucson International
Airport, Valencia West, Tucson Estates, Summit, San Xavier Mission
and Ryan AirField.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3221 11098 3209 11091 3201 11119 3221 11126
TIME...MOT...LOC 0143Z 081DEG 8KT 3215 11104
Meyer
Special weather statement, Jul 20, 7:17 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
717 PM MST Tue Jul 20 2021
AZZ504-507-513-210300-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
717 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
800 PM MST...
At 717 PM MST, Doppler radar was tracking a strong thunderstorm over
Corona De Tucson, or 11 miles east of Sahuarita, moving west at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tucson, Sahuarita, Green Valley, Vail, East Sahuarita, Corona De
Tucson, Summit and Tucson International Airport.
LAT...LON 3207 11070 3187 11072 3185 11102 3212 11099
TIME...MOT...LOC 0217Z 095DEG 9KT 3198 11079
GL
Special weather statement, Jul 20, 8:14 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Tucson AZ
814 PM MST Tue Jul 20 2021
AZZ502>504-514-210415-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Upper Santa
Cruz River and Altar Valleys including Nogales-Tucson Metro Area
including Tucson/Green Valley/Marana/Vail-
814 PM MST Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
915 PM MST...
At 814 PM MST, Doppler radar was tracking a strong thunderstorm over
Davis-Monthan Air Force Base, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tucson, Marana, Sahuarita, Green Valley, Davis-Monthan Air Force
Base, Casas Adobes, Drexel Heights, Flowing Wells, Tanque Verde,
South Tucson, Three Points, Pascua Pueblo Yaqui Reservation, East
Sahuarita, Sabino Canyon Recreation Area, Summit, Tucson Estates,
Saguaro National Park West, Catalina Foothills, Valencia West and
Tucson International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3238 11077 3180 11086 3188 11127 3229 11123
TIME...MOT...LOC 0314Z 087DEG 11KT 3217 11089
GL